Several Bowen High School students hospitalized for overdose-related symptoms

News
This is an archived article and the information in the article may be outdated. Please look at the time stamp on the story to see when it was last updated.

CHICAGO — Several students at a South Side high school were transported to a hospital for overdose-related symptoms.

Around 11 a.m. Tuesday, officials received a 911 call for a sick child at Bowen High School in the 2900 block of East 89th Street.

When paramedics arrived, they discovered a male student passed out after taking what they believed was prescription anti-anxiety medication. While treating the student, they learned that three other students, all males between 15 and 17, were showing the same symptoms.

Four students were taken to Trinity Hospital for the overdose-related symptoms.

According to fire officials, two other students were taken to South Shore Hospital in a separate incident. Officials said those two students did not ingest the same substance as the four who were taken to Trinity Hospital.

CPS issued a statement about the incident that said the following:

“A small number of students ingested pills and became ill during the school day. We transported the students to the hospital to receive medical care and immediately notified the Chicago Police Department, the CPS Office of Safety and Security, and the parents of the impacted students. We are handling this situation in accordance with CPS policy.”

All of the students are expected to make full recoveries.

The incident is under investigation.

Popular

Latest News

More News